Alert archive / Tennessee / Flash Flood Warnings in 2007

Flash Flood Warning 30, NWS Memphis, TN

February 24, 2007Shelby County, Tennessee

NWS Memphis, TN issued this flash flood warning at Feb 24, 2007, 5:18 PM CST for Shelby County, Tennessee. It was in force for 117 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2007, 5:18 PM CST (23:18 UTC)
Expired
Feb 24, 2007, 7:15 PM CST
In force
117 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Shelby County, TN

The radar

The Memphis radar (KNQA), 18 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 5:55 PM CSTFLASH FLOOD2 N Germantown, TNFLOODED ROADWAYS NEAR AGRICENTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 555 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
555 m²/s²
0-3 km storm-relative helicity
565 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 242319
FFWMEG
TNC157-250115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CST SAT FEB 24 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 715 PM CST

* AT 513 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR UP TO     
  1 INCH OF RAIN HAS FALLEN ACROSS THE WARNED AREA. ANOTHER 1 INCH   
  OF RAIN IS EXPECTED THROUGH 715 PM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHWEST
  MEMPHIS...SOUTHEAST MEMPHIS...MILLINGTON...MIDTOWN MEMPHIS...
  LAKELAND...GERMANTOWN...FRAYSER...ELLENDALE...EADS...DOWNTOWN
  MEMPHIS...COLLIERVILLE...BARTLETT AND ARLINGTON

.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

LAT...LON 3536 8966 3503 8967 3502 9019 3537 9005

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 24, 3:11 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Feb 24, 3:11 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
311 PM CST SAT FEB 24 2007

.DISCUSSION...

SEVERE WEATHER THREAT WILL CONTINUE INTO THIS EVENING ACROSS PARTS
OF THE MID-SOUTH. SPC HAS EAST-CENTRAL AR INTO PART OF SOUTHWEST
TN AND MOST OF NORTH MS IN A MODERATE RISK. THUNDERSTORMS ARE
EXPECTED TO SWEEP THROUGH THE MID-SOUTH FROM THE WEST THE
REMAINDER OF THIS AFTERNOON INTO THIS EVENING. A DEEPENING AND
NEGATIVELY TILTED UPPER TROUGH IS MOVING INTO THE CENTRAL PLAINS.
MEANWHILE...A SOUTHWARD TRAILING COLD FRONT WILL MOVE THROUGH THE
MID-SOUTH. THE CONVECTION IS EXPECTED TO ACCELERATE EASTWARD THIS
EVENING...AND WILL MOSTLY BE OUT OF OUR FORECAST AREA BY MIDNIGHT.

THE GREATEST RISK FOR TORNADOES SEEMS TO BE FROM EAST-CENTRAL AR
INTO NORTHWEST MS. CAPES AROUND 1000 J/G...SURFACE DEWPOINTS IN
THE 50S TO NEAR 60...AND HIGH HELICITY (0-1 KM OF 500 J/KG) ALIGN
THE BEST IN THIS AREA FROM ABOUT NOW UNTIL 9 PM. ALSO SIGNIFICANT
TORNADO PARAMETER VALUES EXCEED 5 IN THIS AREA...THUS WILL NEED TO
WATCH FOR STRONG TORNADOES IN THIS AREA. DAMAGING STRAIGHT-LINE
WINDS ARE POSSIBLE THROUGHOUT THE MODERATE RISK AREA.

IT APPEARS THE FRONT MAY COME THROUGH AS AN OCCLUDED FRONT ACROSS
NORTHERN PARTS OF THE MID-SOUTH...THUS LIMITING THE SEVERE WEATHER
THREAT IN NORTHERN AREAS.

GRADIENT WINDS WILL CONTINUE STRONG AND GUSTY THIS
EVENING...DIMINISHING SOME BY MIDNIGHT. WILL CONTINUE WIND
ADVISORY UNTIL MIDNIGHT.

COOLER WEATHER WILL SPREAD INTO THE AREA LATER TONIGHT AND
CONTINUE SUNDAY. THERE WILL BE SOME WRAP-AROUND CLOUDS SUNDAY BUT
WILL KEEP THE FORECAST DRY.

A WEAK COLD FRONT AND A WEAK UPPER LEVEL DISTURBANCE WILL MOVE
THROUGH MONDAY. CAN NOT RULE OUT A FEW SPRINKLES...BUT WILL NOT
MENTION IN THIS FORECAST DUE TO LACK OF CONFIDENCE.

NEXT STORM SYSTEM AND COLD FRONT WILL AFFECT THE MID-SOUTH
WEDNESDAY NIGHT INTO THURSDAY EVENING. BEST CHANCE FOR SEVERE
WEATHER ONCE AGAIN LOOKS TO BE ACROSS THE SOUTHERN HALF OF THE
MID-SOUTH IN ASSOCIATION WITH THIS SYSTEM...BUT THIS IS STILL
FAIRLY FAR OUT IN TIME AND WILL NEED TO CLOSELY WATCH LATER MODEL
RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  44  55  38  60 /  90  10  10  10
MKL  43  53  33  56 / 100  10  10  10
JBR  41  52  35  54 /  60  10  10  10
TUP  46  58  36  62 / 100  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON(MS)-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE(MS)-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

JCL
Hazardous weather outlook, Feb 24, 1:35 PM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
135 PM CST SAT FEB 24 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
135 PM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOT HEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THROUGH TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF NORTH
MISSISSIPPI...PART OF SOUTHWEST TENNESSEE AND EAST-CENTRAL ARKANSAS
THROUGH THIS EVENING. THE MODERATE RISK AREA IS ROUGHLY ALONG AND
SOUTH OF A LINE FROM WYNNE ARKANSAS TO MEMPHIS TO HENDERSON
TENNESSEE. IN MISSISSIPPI...THE MODERATE RISK AREA IS ALONG AND WEST
OF A CORINTH TO TUPELO LINE.

THE MODERATE RISK AREA INCLUDES THE CITIES OF MEMPHIS...
CLARKSDALE...AND TUPELO.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF
THE MID-SOUTH.

THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND A FEW
TORNADOES INTO THIS EVENING.

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE CENTRAL PLAINS
THROUGH THIS EVENING. A SOUTHWARD TRAILING COLD FRONT WILL MOVE
THROUGH THE MID-SOUTH. SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF
THE COLD FRONT.

IN ADDITION TO THE SEVERE WEATHER THREAT...STRONG AND GUSTY WINDS IN
ASSOCIATION WITH THE POWERFUL STORM SYSTEM WILL AFFECT THE MID-SOUTH.
WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL OCCUR INTO
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE
DURING THE DAY SUNDAY.

ANOTHER LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE INTO THE
MID-SOUTH THURSDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
ACROSS PART OF THE MID-SOUTH...ESPECIALLY THE SOUTH HALF.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED THROUGH THIS EVENING.

JCL

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:44 AM CSTWind AdvisoryMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more18 hr

Nearby

Flash Flood Warnings in Tennessee, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.